MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT25BS40NGF135N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the tube broke after use.The trach tube was replaced.There was patient involvement, no injury was reported.
 
Additional Manufacturer Narrative
H3: one used product was received for analysis.Visual inspection identified that a fixed connector had broken off of the connector portion embedded in the silicone and slight marks could be seen on the inside of the connector.No other damage is observed.There is evidence of an attachment being used and connected to the connector.Based on the geometry of the break, excessive force was used to pull the tracheostomy accessory apart from the connector, pulling the connector away from the device.Ifu 10018908-001 section 4.6 explains how to disconnect an accessory from the connector using the disconnecting wedge sent with all devices.The evidence shows the ifu was not followed.The defect is observed but was caused by user error; therefore, the complaint cannot be confirmed.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key23510199
Report Number3012307300-2025-12235
Device Sequence Number13178304
Product Code JOH
UDI-Device Identifier10887709148250
UDI-Public(01)10887709148250(17)300225(10)GC000878
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberXT25BS40NGF135N
Device Lot NumberGC000878
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown